Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2017, 9:03 PM EDT for Appling County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 9:03 PM EDT (01:03 UTC)
- Expired
- Jul 11, 2017, 9:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Appling County, GA
The radar
The Moody AFB radar (KVAX), 124 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WUUS52 KJAX 120103
SVRJAX
GAC001-120145-
/O.NEW.KJAX.SV.W.0201.170712T0103Z-170712T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
903 PM EDT TUE JUL 11 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Appling County in southeastern Georgia...
* Until 945 PM EDT
* At 903 PM EDT, a severe thunderstorm was located over Baxley,
moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch, Pine Grove and Grays
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 8238 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3183 8206
3180 8211 3177 8209 3177 8213 3147 8214
3156 8225 3166 8245 3174 8255 3175 8252
3184 8252 3184 8243 3197 8243
TIME...MOT...LOC 0103Z 169DEG 7KT 3178 8234
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER3 follow-up statements
798
WWUS52 KJAX 120106
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
906 PM EDT TUE JUL 11 2017
GAC001-120145-
/O.CON.KJAX.SV.W.0201.000000T0000Z-170712T0145Z/
Appling GA-
906 PM EDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR APPLING COUNTY...
At 906 PM EDT, a severe thunderstorm was located over Baxley, moving
north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch, Pine Grove and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 8238 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3183 8206
3180 8211 3177 8209 3177 8213 3172 8219
3167 8234 3166 8245 3174 8255 3175 8252
3184 8252 3184 8243 3197 8243
TIME...MOT...LOC 0106Z 169DEG 7KT 3179 8234
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER690
WWUS52 KJAX 120121
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
921 PM EDT TUE JUL 11 2017
GAC001-120145-
/O.CON.KJAX.SV.W.0201.000000T0000Z-170712T0145Z/
Appling GA-
921 PM EDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN APPLING COUNTY...
At 921 PM EDT, a severe thunderstorm was located near Baxley, moving
north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch, Pine Grove and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 8238 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3172 8219
3167 8234 3184 8252 3184 8243 3197 8243
TIME...MOT...LOC 0121Z 169DEG 7KT 3182 8235
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER947
WWUS52 KJAX 120142
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
942 PM EDT TUE JUL 11 2017
GAC001-120152-
/O.EXP.KJAX.SV.W.0201.000000T0000Z-170712T0145Z/
Appling GA-
942 PM EDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN APPLING COUNTY WILL
EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3194 8238 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3172 8219
3167 8234 3184 8252 3184 8243 3197 8243
TIME...MOT...LOC 0142Z 169DEG 7KT 3186 8236
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:33 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 11, 8:33 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 833 PM EDT Tue Jul 11 2017 .UPDATE..Convection gradually dissipating across interior ne FL...while still ongoing interior se GA. Expect GA activity to gradually diminish thru Midnight as suggested by the HRRR model...then partly cloudy skies. Current low temp forecast looks good...with lwr-mid 70s. && .AVIATION...VFR conditions expected next 24 hours...with locally lower conditions with widely scattered afternoon TSRA...but very low coverage leads me to keep TS out of the TAFs for Wed afternoon. && .MARINE...Surface ridge will shift north which will set up an easterly flow through this week. Winds will be less than 15 knots with seas mostly in the 2 to 4 foot range. Rip Currents: Low risk becoming moderate on Wednesday as onshore winds increase. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 73 95 / 50 30 10 10 SSI 76 88 78 88 / 10 10 10 10 JAX 73 91 75 91 / 10 10 10 20 SGJ 73 88 77 88 / 10 20 10 30 GNV 72 93 73 92 / 20 30 10 30 OCF 71 92 74 91 / 30 30 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Wolf/Elsenheimer/Peterson
Hazardous weather outlook, Jul 11, 8:35 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 835 PM EDT Tue Jul 11 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-121000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 835 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Scattered thunderstorms will gradually diminish during the evening aross interior southeast Georgia and northeast Florida. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to Scattered Thunderstorms are expected each day, with the greatest potential during the afternoon and early evening. Locally heavy rainfall...gusty winds...and frequent lightning will be possible in the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 11, 6:50 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
650 PM EDT TUE JUL 11 2017
FLZ020-022-023-GAZ150-162-163-112315-
Columbia FL-Baker FL-Hamilton FL-Ware GA-Clinch GA-Echols GA-
650 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS...SOUTHEASTERN
WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belmont to 7 miles northwest of Taylor.
Movement was north at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jasper, Fargo, Taylor, Belmont and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8301 3075 8216 3057 8221 3056 8223
3054 8224 3050 8222 3040 8226 3040 8290
3049 8298
TIME...MOT...LOC 2249Z 184DEG 12KT 3049 8279 3050 8239
ELSENHEIMERSpecial weather statement, Jul 11, 6:52 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
652 PM EDT TUE JUL 11 2017
GAZ135-136-151-112315-
Pierce GA-Appling GA-Wayne GA-
652 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...CENTRAL
WAYNE AND SOUTHEASTERN APPLING COUNTIES UNTIL 715 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm over
Screven, or 9 miles northeast of Patterson, moving north at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Patterson, Gardi, Screven, Offerman, Doctortown, Bristol and
Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 8185 3165 8182 3165 8181 3166 8181
3165 8180 3144 8173 3135 8218 3152 8224
3153 8224 3153 8223 3154 8223 3156 8225
3156 8226 3159 8227 3168 8185
TIME...MOT...LOC 2252Z 184DEG 11KT 3145 8200
ELSENHEIMERSpecial weather statement, Jul 11, 7:18 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
718 PM EDT TUE JUL 11 2017
GAZ135-136-151-112345-
Pierce GA-Appling GA-Wayne GA-
718 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WESTERN
WAYNE AND SOUTHEASTERN APPLING COUNTIES UNTIL 745 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm near
Screven, or near Jesup, moving north at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jesup, Patterson, Screven, Odum, Offerman, Bristol, Doctortown and
Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 8185 3165 8182 3165 8181 3166 8181
3164 8179 3140 8186 3138 8204 3140 8222
3156 8221 3170 8213 3172 8189
TIME...MOT...LOC 2317Z 187DEG 11KT 3152 8196
ELSENHEIMERSpecial weather statement, Jul 11, 7:48 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 PM EDT TUE JUL 11 2017
GAZ136-120015-
Wayne GA-
748 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
815 PM EDT...
At 748 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jesup, moving north at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Gardi, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 8198 3179 8196 3176 8194 3175 8191
3173 8191 3171 8188 3167 8185 3165 8181
3166 8181 3164 8179 3163 8179 3163 8177
3161 8177 3161 8175 3160 8175 3161 8174
3151 8174 3164 8206 3182 8204 3182 8202
TIME...MOT...LOC 2348Z 190DEG 9KT 3166 8192
ELSENHEIMERLocal storm report, Jul 11, 8:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG FORT WHITE 29.92N 82.71W
07/11/2017 COLUMBIA FL 911 CALL CENTER
DISPATCH RECEIVED REPORTS OF SEVERAL TREES DOWN IN FORT
WHITE. THE TIME GIVEN WAS BASED ON RADAR.
&&
PPETERSSpecial weather statement, Jul 11, 8:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
847 PM EDT TUE JUL 11 2017
GAZ135-136-120115-
Appling GA-Wayne GA-
847 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 915 PM EDT...
At 847 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Plant Hatch. This storm was nearly stationary.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Baxley, Plant Hatch and Grays Landing.
LAT...LON 3196 8238 3193 8232 3194 8231 3195 8231
3193 8230 3194 8228 3192 8225 3190 8219
3190 8214 3191 8213 3189 8214 3189 8212
3190 8211 3186 8212 3184 8207 3174 8208
3173 8240 3185 8243 3197 8243
TIME...MOT...LOC 0047Z 180DEG 4KT 3185 8226
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:47 PM EDT | Special Weather Statement | JAX | Appling | 28 min |
| Jul 12, 6:49 PM EDT | Special Weather Statement | JAX | Coffee | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.